EXPLICIT EXPRESSION FOR GROWTH-RATES IN FREE-ELECTRON LASERS WITH HELICAL AND AXIAL MAGNETIC-FIELDS


DEMOKAN O., KABAK Y.

PHYSICS OF FLUIDS B-PLASMA PHYSICS, vol.4, no.10, pp.3382-3389, 1992 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 4 Issue: 10
  • Publication Date: 1992
  • Doi Number: 10.1063/1.860393
  • Title of Journal : PHYSICS OF FLUIDS B-PLASMA PHYSICS
  • Page Numbers: pp.3382-3389

Abstract

The dispersion relations of transverse and longitudinal modes in a free-electron laser with helical and axial magnetic fields are derived exactly for the one-dimensional case. The modes with positive and negative helicity are distinguished clearly. An analytically solvable expression for the growth rate of the modes, in resonance with the beam, is obtained. The dependence of the growth rate on system parameters is studied for broad ranges of values and comments on optimization are made.